Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 2:43 PM EDT for Lawrence County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 2, 2000, 3:40 PM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Lawrence County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:00 PM EDT | Thunderstorm Wind | Ellwood City, PA | Thunderstorm winds downed a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 021844 SVRPIT PAC073-021945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN PENNSYLVANIA * UNTIL 340 PM EDT * AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF BESSEMER...OR ABOUT 6 MILES NORTHEAST OF EAST PALESTINE...MOVING SOUTHEAST AT 35 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:03 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 2, 1:03 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 103 PM EDT FRI JUN 2 2000 UPDATE AGAIN FOR EXPANDING SVR WATCHES. .PBZ .SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM EDT FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068-069. PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>022.
In the hours before
Special weather statement, Jun 2, 10:12 AM EDT, 4 hours 31 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-030100- SPECIAL WEATHER POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1012 AM EDT FRI JUN 2 2000 ...THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING... A VERY WARM AND HUMID AIR MASS IN ADVANCE OF AN APPROACHING COLD FRONT WILL BE IDEAL FOR DEVELOPING VERY STRONG STORMS THIS AFTERNOON ANtD EVENING. WIND GUSTS OF 50 TO 60 MPH... LARGE HAIL... FREQUENT LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE THROUGH THIS EVENING. SKYWARN AND HAM RADIO ACTIVATION WILL PROBABLY BE NEEDED.
Special weather statement, Jun 2, 11:51 AM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1151 AM EDT FRI JUN 2 2000 PAC003-005-007-019-031-051-053-059-063-065-073-085-121-125-129- 022200- ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FOR THE WESTERN HALF OF PENNSYLVANIA... IN PENNSYLVANIA 15 COUNTIES INCLUDE... ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE ALLEGHENY INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. IF THEY BE(COME IMMINENT...WARNINGS WILL BE ISSUED. LISTEN TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. KANE
Special weather statement, Jun 2, 12:01 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1201 PM EDT FRI JUN 2 2000 PAZ007>009-013>016-020>023-029>032-022200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FAYETTE PA- FOREST PA-GREENE PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA- VENANGO PA-WASHINGTON PA-WESTMORELAND PA- ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FOR THE WESTERN HALF OF PENNSYLVANIA... IN PENNSYLVANIA 15 COUNTIES INCLUDE... ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE ALLEGHENY INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. IF THEY BECOME IMMINENT...WARNINGS WILL BE ISSUED. LISTEN TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Jun 2, 1:02 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 102 PM EDT FRI JUN 2 2000 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-021-022-022300- BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH- GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARION WV- MARSHALL WV-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV- TUSCARAWAS OH-WETZEL WV- 102 PM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORM WATCH FOR EAST-CENTRAL OHIO AND NORTHERN WEST VIRGINIA... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 700 PM FOR THE FOLLOWING COUNTIES... IN EAST-CENTRAL OHIO... BELMONT COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MUSKINGUM NOBLE TUSCARAWAS MONROE CARROLL IN WEST VIRGINIA... BROOKE HANCOCK OHIO MARSHALL WETZEL MARION MONONGALIA REMEMBER...A SEVER THUNDERSTORM WATCH MEANS THAT SEVCERE THUNDERSTORMS ARE POSSIBLE. IF THEY BECOME CERTAIN...WARNINGS WILL BE ISSUED.
Local storm report, Jun 2, 2:21 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
221 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0204 PM COOPERSTOWN PA .5 INCH HAIL
06/02/00 VENANGO
0220 PM OIL CITY PA WIND DAMAGE
06/02/00 VENANGO TREES DOWN
NLocal storm report, Jun 2, 2:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
242 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM GREENVILLE PA WIND DAMAGE
06/02/00 MERCER TREES DOWN
0230 PM CARROLLTON OH WIND DAMAGE
06/02/00 CARROLL TREES DOWN
NThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:02 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 58 min |
| Jun 2, 2:21 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 59 min |
| Jun 2, 2:53 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 57 min |
| Jun 2, 3:19 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 61 min |
| Jun 2, 3:26 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Jun 2, 3:35 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 65 min |
| Jun 2, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 60 min |
| Jun 2, 4:04 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 56 min |
| Jun 2, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 63 min |
| Jun 2, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 27 min |
| Jun 2, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Venango | 57 min |
| Jun 2, 5:06 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 64 min |
| Jun 2, 5:21 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.